Alert archive / Connecticut / Wind Advisories in 2008
Wind Advisory 14, NWS New York, NY
NWS New York, NY issued this wind advisory at Nov 15, 2008, 5:11 AM EST for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York. It took effect at Nov 15, 2008, 2:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2008, 5:11 AM EST (10:11 UTC)
- In effect from
- Nov 15, 2008, 2:00 PM EST
- Expired
- Nov 15, 2008, 11:21 PM EST
- In force
- 9 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 151011 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 511 AM EST SAT NOV 15 2008 ...STRONG GUSTY SOUTHERLY WINDS EXPECTED OVER EASTERN LONG ISLAND AND SOUTHEASTERN CONNECTICUT LATE THIS AFTERNOON AND TONIGHT... .WINDS WILL INCREASE OUT OF THE SOUTH TODAY AHEAD OF A SLOW MOVING COLD FRONT. THE WINDS WILL THEN REMAIN STRONG AND GUSTY ACROSS EASTERN LONG ISLAND AND SOUTHEASTERN CONNECTICUT THROUGH TONIGHT. CTZ007-008-011-012-NYZ079-081-152100- /O.NEW.KOKX.WI.Y.0014.081115T1900Z-081116T1100Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 511 AM EST SAT NOV 15 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EST SUNDAY. WINDS WILL CONTINUE TO INCREASE OUT OF THE SOUTH TODAY...REACHING 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH BY LATE THIS AFTERNOON. THE WINDS WILL REMAIN STRONG AND GUSTY OUT OF THE SOUTH UNTIL A COLD FRONT CROSSES THE AREA LATE TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MALOIT
2 follow-up statements
000 WWUS71 KOKX 152051 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 351 PM EST SAT NOV 15 2008 ...STRONG SOUTHERLY WINDS EXPECTED OVER EASTERN LONG ISLAND AND SOUTHEASTERN CONNECTICUT THROUGH TONIGHT... .WINDS WILL CONTINUE TO INCREASE OUT OF THE SOUTH THIS EVENING AHEAD OF A SLOW MOVING COLD FRONT. THE WINDS WILL REMAIN STRONG AND GUSTY ACROSS EASTERN LONG ISLAND AND SOUTHEASTERN CONNECTICUT THROUGH TONIGHT. CTZ007-008-011-012-NYZ079-081-160500- /O.CON.KOKX.WI.Y.0014.000000T0000Z-081116T1100Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 351 PM EST SAT NOV 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. WINDS WILL CONTINUE TO INCREASE OUT OF THE SOUTH THIS EVENING...REACHING 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. THE WINDS WILL REMAIN STRONG AND GUSTY OUT OF THE SOUTH UNTIL A COLD FRONT CROSSES THE AREA LATE TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 160421 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1121 PM EST SAT NOV 15 2008 ...STRONG...GUSTY...SOUTHERLY WINDS HAVE MOVED EAST OF THE AREA... .THE STRONGER WINDS ALOFT HAVE MOVED EAST OF THE AREA AS LOW PRESSURE TRACKS INTO SOUTHEASTERN CANADA AND A COLD FRONT CONTINUES TO MOVE EAST THROUGH THE AREA. CTZ007-008-011-012-NYZ079-081-160530- /O.CAN.KOKX.WI.Y.0014.000000T0000Z-081116T1100Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1121 PM EST SAT NOV 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. STRONGER CONVECTION...AND A LOW LEVEL JET HAVE MOVED EAST OF THE AREA AND THE THREAT OF HIGH WIND GUSTS HAS ENDED. THEREFORE THE WIND ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Nov 15, 12:11 AM EST, 5 hours earlier.
Area forecast discussion, Nov 15, 12:11 AM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1211 AM EST SAT NOV 15 2008
.SYNOPSIS...
LOW PRESSURE DEVELOPING OVER THE GULF STATES WILL TRACK NE THROUGH
THE APPALACHIANS THROUGH SATURDAY DRAGGING A STRONG COLD FRONT
ACROSS THE AREA LATE SATURDAY NIGHT. HIGH PRESSURE BUILDS FROM
THE SOUTHWEST SUNDAY. AN ALBERTA CLIPPER LOW WILL PASS NORTH OF
THE AREA MONDAY. AN ARCTIC COLD FRONT WILL THEN CROSS THE AREA ON
TUESDAY...USHERING IN AN VERY COLD AIR MASS FOR THE SECOND HALF OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MINOR CHANGES TO OVERNIGHT FORECAST. KEPT LOW CHC POPS ACROSS MUCH
OF THE AREA WITH DRIZZLE THROUGH MIDNIGHT. ISENTROPIC LIFT WILL
STRENGTHEN WITH RAIN OVERSPREADING THE AREA FROM SW TO NE AFTER
MIDNIGHT AS LOW PRESSURE RIDES UP THE APPALACHIANS AND A WARM
FRONT APPROACHES FROM THE SOUTH. THE COMBINATION OF STRONG
ISENTROPIC LIFT...FRONTOGENTICAL FORCING AND AN INCREASING LOW
LEVEL JET WITH PWATS BETWEEN 1.5 TO 1.75 INCHES COULD PRODUCE
MODERATE TO HEAVY RAIN LATE TONIGHT.
TEMPS REMAIN ABOVE NORMAL IN MOIST SOUTHERLY FLOW WITH OCEANIC
INFLUENCE AND APPEAR TO BE ON TRACK THIS EVENING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
THE AFOREMENTIONED CONDITIONS WILL CONTINUE INTO THE MORNING SAT
AS THE WARM FRONT PUSHES NORTH WITH MODERATE TO HEAVY RAIN
LIGHTENING FROM SOUTH TO NORTH.
ONE CHALLENGE FOR SATURDAY IS IF THERE WILL BE AN ACTUALLY BREAK IN
THE PRECIP DURING THE AFTERNOON. AT THE VERY LEAST...EXPECT LIGHTER
PRECIP...BUT WITH MID-LEVEL DYNAMICS INCREASING...THERE MAY NOT BE A
COMPLETE LET UP.
THE PREFRONTAL ENVIRONMENT LOOKS FAVORABLE FOR HEAVY RAIN WITH
DEEP ASCENT...AS A STRONG WAVE DEVELOPS ALONG THE WELL ADVERTISED
COLD FRONT. THE WAVE APPEARS TO ALSO PICK UP MOISTURE FROM EX-
TROPICAL SYSTEM (PALOMA). WINDS INCREASE SIGNIFICANTLY AHEAD OF
THE SYSTEM...BUT WITH A STABLE SURFACE LAYER...WILL PROBABLY NOT
BE FULLY REALIZED AT THE SFC. WILL HAVE TO MONITOR CONVECTION
CAREFULLY...AS 60-70 KT WINDS AT 950MB ARE POSSIBLE.
NOT ISSUING ANY WIND HEADLINES AT THIS TIME AS THE MAIN WIND
THREAT WILL PROBABLY BE IN ISOLATED CONVECTION.
STILL DECENT AGREEMENT ON THE FRONT TIMING...WITH A FROPA IN NYC
AROUND 06Z. IT SHOULD BE NOTED THAT THIS IS THE FIRST RUN THAT HAS
CONTINUITY ON TIMING...SO CONFIDENCE IS INCREASING.
COULD SEE A BURST OF HEAVY RAIN WITH THE FRONT. SEE HYDRO SECTION
FOR QPF DISCUSSION.
STRONG WINDS MORE LIKELY IN THE WELL MIXED POST FRONTAL
ENVIRONMENT SUNDAY...WITH ADVISORY WINDS POSSIBLE. TEMPS STEADY OR
FALLING THROUGH OUT THE DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPPER PATTERN DURING THE MEDIUM RANGE CONSISTS OF MEAN LONGWAVE
TROUGHINESS OVER THE EASTERN CONUS WITH SHORTWAVES EMBEDDED IN THIS
FLOW MOVING THROUGH THE REGION FROM TIME TO TIME. THIS WILL KEEP
SCHC TO CHC POPS ACROSS THE AREA FOR MUCH OF THE WEEK WITH THE BEST
CHANCE ON MONDAY. BREEZY CONDITIONS WILL SUBSIDE SUNDAY NIGHT AS
STRONG LOW PRESSURE MOVES NORTH THROUGH QUEBEC AND NEWFOUNDLAND AND
THE GRADIENT RELAXES....BUT RETURNS ON TUESDAY AS LOW PRESSURE
DEVELOPS WELL OFFSHORE AND STRENGTHENS. A WEAK CLIPPER SYSTEM WILL
MOVE ACROSS ON THU...BUT THINK NW DOWNSLOPING FLOW WILL LIMIT PRECIP
MAKING OVER THE MOUNTAINS. CONTINUED BREEZY WITH POSSIBLY LAKE
EFFECT RAIN/SNOW SHOWERS ON FRI.
EACH SHORTWAVE THAT PASSES THROUGH WILL BRING A REINFORCING SHOT OF
COLD AIR WITH TEMPERATURES HARD PRESSED TO GET OUT OF THE 40S DURING
THE PERIOD.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
LOW-END MVFR CONDITIONS AT THE NYC AREA TERMINALS BEFORE 06Z SHOULD
GO BACK DOWN TO IFR OVERNIGHT...WITH THE EXCEPTION OF KHPN/KBDR
WHERE LIFR EXPECTED...AND VLIFR AT KISP/KGON.
AS RAIN ARRIVES TOAWRD MORNING AHEAD OF AN APPROACHING WARM FRONT...
THERE SHOULD BE A MODEST IMPROVEMENT IN VSBYS/CIGS BUT STILL
IFR/LIFR. NLDN SHOWS PLENTY OF LIGHTNING STRIKES OVER N CAROLINA AND
SOUTHERN VA WITH THE WARM FRONT...AND FORECAST MODELS INDICATE
ELEVATED INSTABILITY MOVING IN FROM MID MORNING TO EARLY
AFTERNOON...SO HAVE CONTINUED TO MENTION VCTS FROM ABOUT 14Z-20Z.
AS 50-60 KT LOW LEVEL JET OVERRIDES THE FRONTAL BOUNDARY...LOW LEVEL
WIND SHEAR IS ALSO LIKELY.
AFTER PASSAGE OF WARM FRONT AND ASSOCIATED CONVECTION...SOUTHERLY
WINDS PICK UP AT MOST TERMINALS TO 15-20 KT WITH GUSTS 25-30 KT...
AND CONDITIONS COULD IMPROVE TO LOW-END MVFR BY MID TO LATE
AFTERNOON...NOT AS QUICKLY AS MAV GUIDANCE INDICATES. LINE OF
CONVECTION AHEAD OF APPROACHING COLD FRONT MOVES IN
TONIGHT...BETWEEN 23Z-05Z WESTERN SECTIONS AND 01Z-06Z EASTERN
SECTIONS...WITH IFR...LLWS/GUSTY SOUTHERLY WINDS...AND
POSSIBLE THUNDER.
OUTLOOK...SUB VFR CONDITIONS LIKELY FOR THE REST OF SAT NIGHT...THEN
VFR WITH GUSTY W FLOW ON SUN. VFR PROBABLE MON/TUE...WITH ONLY A
CHANCE OF MVFR. VFR LIKELY ON WED.
&&
.MARINE...
SE SWELL IN THE 4-6 FT RANGE SHOULD MAINTAIN ITSELF OVERNIGHT...
THUS THE SCA WILL REMAIN IN EFFECT. SCA REMAINS IN EFFECT FOR
REMAINING WATERS STARTING MIDDAY SATURDAY AS SOUTHERLY WINDS PICK
UP. GUSTS TO GALE FORCE WILL BE POSSIBLE SAT NIGHT IF ANY
CONVECTION DEVELOPS...BUT THIS WOULD BE HANDLED WITH SHORT FUSE
PRODUCTS.
BEST CHANCE FOR PROLONGED GALE GUSTS IS BEHIND THE FRONT ON
SUNDAY. AS SUCH...HAVE ISSUED A GALE WATCH FOR ALL WATERS EXCEPT
NY HARBOR AND WESTERN LI SOUND. ITS CLOSE HERE...BUT CONFIDENCE
ISNT AS HIGH AS ON REMAINING ZONES.
SMALL CRAFT/GALE GUSTS SUBSIDE SUN NIGHT...BUT SEAS WILL LIKELY
LINGER INTO MON. THEN QUIET THROUGH TUE MORNING WITH SCA...POSSIBLY
GALE ON THE OCEAN WATERS RETURNING TUE AFTN AND NIGHT. SCA WILL
LIKELY CONTINUE ON THE OCEAN THROUGH WED FOR PRIMARILY FOR SEAS BUT
MARGINAL WIND GUSTS ARE POSSIBLE.
&&
.HYDROLOGY...
RAINFALL FROM TONIGHT INTO SATURDAY NIGHT IS EXPECTED TO RANGE FROM
1 TO 2 INCHES. RISES ON AREA RIVERS AND STREAMS IS EXPECTED...BUT
FLOODING IS NOT LIKELY. HOWEVER...WITH SOME HEAVIER SHOWERS MINOR
URBAN AND LOW LYING FLOODING WILL BE POSSIBLE...MAINLY SATURDAY INTO
SATURDAY NIGHT. RAINFALL AMOUNTS IN AND NEAR THUNDERSTORMS MAY
PRODUCE LOCALIZED FLASH FLOODING.
&&
.TIDES/COASTAL FLOODING...
1/2 TO 1 FOOT ABOVE MINOR FLOOD STAGE EXPECTED ALONG QUEENS/NASSAU
BACK BAYS WITH SAT AM TIDE CYCLE. ADVISORY ISSUED.
STRONG WEST TO NORTHWEST FLOW BEHIND A COLD FRONT SUNDAY
AFTERNOON AND NIGHT COULD PRODUCE BLOW OUT TIDES...AND NECESSITATE
A LOW WATER ADVISORY BE ISSUED EITHER SATURDAY OR SATURDAY NIGHT.
WILL CONTINUE TO MONITOR.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...COASTAL FLOOD ADVISORY FROM 8 AM TO 11 AM EST SATURDAY FOR
NYZ076-077.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM SATURDAY TO 7 AM EST SUNDAY
FOR ANZ330-335-338-340-345.
GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
ANZ330-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ350-353-355.
&&Hazardous weather outlook, Nov 14, 9:50 PM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 950 PM EST FRI NOV 14 2008 CTZ005>012-NJZ002>006-011-NYZ067>075-078>081-160300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 950 PM EST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL APPROACH THE REGION SATURDAY NIGHT. THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS AND VERY HEAVY RAIN ARE POSSIBLE AHEAD OF THIS FRONT. STRONG GUSTY WINDS ARE ALSO POSSIBLE BEHIND THE FRONT ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SATURDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ076-077-160300- QUEENS-NASSAU- 950 PM EST FRI NOV 14 2008 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 11 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. ALSO...A STRONG COLD FRONT WILL APPROACH THE REGION SATURDAY NIGHT. THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS AND VERY HEAVY RAIN ARE POSSIBLE AHEAD OF THIS FRONT. STRONG GUSTY WINDS ARE ALSO POSSIBLE BEHIND THE FRONT ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SATURDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-160300- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 950 PM EST FRI NOV 14 2008 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SATURDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-160300- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 950 PM EST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WIND GUSTS OF AROUND 35 KT ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SATURDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:43 PM EST | Gale Watch | OKX | 7 hr | |
| Nov 15, 5:08 AM EST | Gale Watch | OKX | 7 hr | |
| Nov 15, 5:08 AM EST | Gale Warning | OKX | 40 hr |
Nearby
Wind Advisories in Connecticut, 2008Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.